Drug interactions between phenobarbital and Suboxone
Interactions between your drugs
phenobarbital ↔ buprenorphine
Applies to:phenobarbital and Suboxone (buprenorphine/naloxone)
Due to their effects on the central nervous system, using buprenorphine together with PHENobarbital may occasionally lead to serious side effects such as respiratory distress, coma, or even death. In addition, PHENobarbital may reduce the blood levels of buprenorphine, which may make the medication less effective. If you have been receiving treatment with buprenorphine, adding PHENobarbital may also cause you to experience unpleasant withdrawal symptoms such as watery eyes, runny nose, sneezing, yawning, excessive sweating, goose bumps, fever, chills, flushing, restlessness, irritability, anxiety, depression, pupil dilation, tremor, rapid heart beat, body aches, involuntary twitching and kicking, abdominal cramping, loss of appetite, nausea, vomiting, diarrhea, and weight loss. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. Make sure you take these medications exactly as prescribed to you, and avoid drinking alcohol during treatment. Also avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medications affect you. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
No results found in our database - however, this does not necessarily mean no interactions exist. Always consult with your doctor or pharmacist.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.